MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 8-0 D/A BV130-5 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 18IN 8-0 D/A BV130-5 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8730H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: what was used to complete the procedure? ans: surgeon used another suture from different lot.Please provide the procedure name.Ans: cabg: coronary artery bypass grafting.Did the patient experience any adverse consequences due to this issue? ans: no.Device is available.Pcf deferred due to quarantine restrictions.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances related to the reported complaint condition were identified.
 
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2021 and suture was used.During the procedure, the suture broke.Another like device was used to complete the procedure.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/17/2022.H6 component code: g07002 no device problem found.H3 investigational narrative: visual analysis of the returned sample determined that an empty opened overwrap, a needle-suture piece, and a needle of product code 8730h were received for evaluation, the swage and attachment area was noted to be as expected, the suture piece was observed with body fluids and marks on the surface and was cut appears to be by use of the surgical instrument.The condition of the sample received indicates improper handling of the device.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 18IN 8-0 D/A BV130-5 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo PR
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key11677881
Report Number2210968-2021-03441
Device Sequence Number11525475
Product Code GAW
UDI-Device Identifier10705031019874
UDI-Public10705031019874
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number8730H
Device Catalogue Number8730H
Device Lot NumberMDJ863
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date03/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown